Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 2:54 PM CDT for Saline County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 2:54 PM CDT (19:54 UTC)
- Expired
- May 23, 2007, 4:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Saline County, KS
The radar
The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 231955 SVRICT KSC169-232100- /O.NEW.KICT.SV.W.0059.070523T1954Z-070523T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 254 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SALINE COUNTY IN CENTRAL KANSAS. * UNTIL 400 PM CDT. * AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BRIDGEPORT...OR 9 MILES EAST OF LINDSBORG...AND MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. * LOCATIONS WITHIN THE WARNING INCLUDE... BRIDGEPORT...GYPSUM. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3860 9764 3860 9736 3896 9736 3896 9747 $$ BOWMAN
4 follow-up statements
000 WWUS53 KICT 232013 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT WED MAY 23 2007 KSC169-232100- /O.CON.KICT.SV.W.0059.000000T0000Z-070523T2100Z/ SALINE KS- 313 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE COUNTY UNTIL 400 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GYPSUM...OR 15 MILES EAST OF LINDSBORG...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR GYPSUM BY 320 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3860 9764 3860 9736 3896 9736 3896 9747 $$ CARUSO
000 WWUS53 KICT 232026 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT WED MAY 23 2007 KSC169-232100- /O.CON.KICT.SV.W.0059.000000T0000Z-070523T2100Z/ SALINE KS- 326 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE COUNTY UNTIL 400 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF GYPSUM...OR 16 MILES NORTH OF CANTON...MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SALINE COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3860 9764 3860 9736 3896 9736 3896 9747 $$ CARUSO
000 WWUS53 KICT 232047 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 347 PM CDT WED MAY 23 2007 KSC169-232100- /O.CON.KICT.SV.W.0059.000000T0000Z-070523T2100Z/ SALINE KS- 347 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE COUNTY UNTIL 400 PM CDT... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GYPSUM...OR 15 MILES EAST OF LINDSBORG...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR GYPSUM BY 355 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3860 9764 3860 9736 3896 9736 3896 9747 $$ CHANCE
000 WWUS53 KICT 232056 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 356 PM CDT WED MAY 23 2007 KSC169-232106- /O.EXP.KICT.SV.W.0059.000000T0000Z-070523T2100Z/ SALINE KS- 356 PM CDT WED MAY 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SALINE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 355 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3860 9764 3860 9736 3896 9736 3896 9747 $$ CHANCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:40 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 23, 12:40 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1240 PM CDT WED MAY 23 2007 .UPDATE FOR AVIATION SECTION... && .AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING. JMC && .PREV DISCUSSION... /ISSUED 1154 AM CDT WED MAY 23 2007/ UPDATE... SENDING UPDATE FOR THIS AFTERNOON MAINLY FOR ADJUSTMENTS TO WINDS. AS OF 16Z...STATIONARY FRONT EXTENDED FROM SALINA TO JUST WEST OF HUTCHINSON...TO BETWEEN MEDICINE LODGE AND PRATT. CONVECTION HAS DEVELOPED AND BECOME MORE NUMEROUS RIGHT ALONG THIS FRONTAL BOUNDARY IN AN AREA OF MAXIMUM MOISTURE CONVERGENCE. RUC40 SUGGESTS INSTABILITY WILL GRADUALLY INCREASE INTO THIS AFTERNOON WITH MUCAPES OF 2000 TO 3500 J/KG POSSIBLE. WITH 40-45 KT DEEP LAYER SHEAR ACROSS CENTRAL KS...SOME MID-LEVEL MESOCYCLONES POSSIBLE WHICH WOULD AUGMENT HAIL/WIND POTENTIAL. RUC40/NAM-WRF SUGGEST SUFFICIENT LOW-LEVEL CAPE MAY EXIST ALONG NE-SW ORIENTED FRONT SUCH THAT A BRIEF TORNADO CANNOT BE RULED OUT THIS AFTERNOON. 0-1KM SHEAR/HODOGRAPHS INCREASE THIS EVENING IN RESPONSE TO APPROACHING SHORTWAVE TROF/INCREASING LOW-LEVEL JET. WILL BE INTERESTING TO SEE HOW FAR EAST/NORTHEAST SUPERCELLS CAN MAKE IT COMING OUT OF SW KS/NW OK...AS THEY WILL HAVE TORNADIC POTENTIAL. MEANWHILE...CONVECTION IN CENTRAL KS SHOULD BECOME WIDESPREAD WITH CONVERGENCE DRAMATICALLY INCREASING IN VICINTY OF 850 FRONT. JMC PREV DISCUSSION... /ISSUED 634 AM CDT WED MAY 23 2007/ AVIATION... MVFR CEILINGS WILL CONTINUE ACROSS MOST OF THE TAF LOCATIONS TODAY AS LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH ACROSS THE AREA. TSRA CHANCES INCREASE AS DAY PROGRESSES WITH MOST LOCATIONS SEEING VCTS AFTER 22Z. COULD ALSO SEE SOME +TSRA AT HUT AND ICT AS CONVECTION ORGANIZES THIS EVENING. KETCHAM PREV DISCUSSION... /ISSUED 301 AM CDT WED MAY 23 2007/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND FLOODING CHANCES TODAY INTO THURSDAY. TODAY-TONIGHT: LINE OF SHOWERS/THUNDERSTORMS ALONG THE COLD FRONT IN CENTRAL KANSAS SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO A MORE CAPPED ENVIRONMENT. KEPT JUST SLIGHT CHANCES FOR PRECIPITATION ACROSS SOUTHEAST KANSAS...AS WE EXPECT THE FRONT TO STALL SOON AND PRECIPITATION TO WEAKEN SIGNIFICANTLY. WINDS WILL CONTINUE TO BE BREEZY TODAY AHEAD OF THE FRONT...BUT SHOULD REMAIN WELL BELOW ADVISORY CRITERIA. THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...WITH THE NEXT SHORTWAVE TROUGH APPROACHING THE REGION. SUPERCELLS ARE EXPECTED TO DEVELOP ALONG THE FRONT OVER CENTRAL AND NORTH CENTRAL KANSAS. SHEAR AND ML CAPE VALUES WILL BE SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE SUPERCELLS WOULD LIKELY DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM OVERNIGHT. THE HEAVY RAINFALL IS STILL A THREAT AS WELL FOR TONIGHT...WITH CENTRAL KANSAS /AND SOME OF SOUTH CENTRAL KANSAS/ BECOMING THE FOCUS FOR POTENTIAL FLOODING. THE FRONT WILL MAKE VERY LITTLE IF ANY PROGRESS SOUTHEASTWARD BEFORE THURSDAY MORNING. FN CONVERGENCE REMAINS STRONG THROUGH THE NIGHT...AND FLOW IS PERSISTENTLY PARALLEL TO THE FRONT. WITH LOCATION OF CONVECTION/HEAVIEST RAINFALL EXPECTED TONIGHT...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF CENTRAL KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS FOR THE OVERNIGHT HOURS. THURSDAY-FRIDAY: THURSDAY...THE FRONT SHOULD FINALLY BEGIN TO PUSH SOUTHEASTWARD INTO SOUTHEAST KANSAS. THEREFORE THE HEAVY RAIN THREAT ALSO MOVES INTO SOUTHEAST KANSAS. DECIDED TO HOLD OFF ON A WATCH FOR THURSDAY AT THIS POINT...BUT DAY SHIFT WILL HAVE TO LOOK AT A POTENTIAL FLOOD/FLASH FLOOD WATCH FOR SOUTHEAST KANSAS. ONCE THIS RAIN MOVES OUT OF THE AREA BY THURSDAY EVENING...HIGH PRESSURE BUILDS IN BRIEFLY FOR A MOSTLY SUNNY DAY ON FRIDAY. LIGHT WINDS AND TEMPERATURES IN THE MIDDLE 70S SHOULD BE A NICE BREAK FOR THE AREA. KEPT SLIGHT CHANCES FOR PRECIPITATION FOR FRIDAY AND FRIDAY NIGHT...HOWEVER FORECAST SOUNDINGS ARE LOOKING PRETTY DRY AND THERE IS SUBSIDENCE FROM THE SURFACE THROUGH 700MB. SATURDAY-TUESDAY: THE FRONT IS THEN PROGGED TO COME BACK NORTHWARD INTO THE FORECAST AREA FOR THE WEEKEND. THIS WILL CONTINUE THE UNSETTLED WEATHER PATTERN THROUGH THE HOLIDAY WEEKEND...WITH ANOTHER CHANCE FOR PROLONGED AND/OR HEAVY RAINFALL. WILL CONTINUE TO MONITOR THIS TIME FRAME AS THE NEXT COUPLE DAYS OF WEATHER COME INTO BETTER FOCUS. SCHRECK AVIATION... LATEST MOSAIC RADAR LOOP/OBSERVATIONS ARE SHOWING CLEAR EVIDENCE OF THE FRONTAL BOUNDARY EXTENDING FROM NEAR LINCOLN TO JUST SOUTHEAST OF DODGE CITY. THIS BOUNDARY WAS CONTINUING TO IGNITE THUNDERSTORMS ACROSS CENTRAL KANSAS AND SOUTHWEST KANSAS. THIS FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST DURING THE NEXT SEVERAL HOURS. WHERE THIS BOUNDARY ENDS UP WILL BE THE KEY ON WHERE THE THUNDERSTORMS WILL PERSIST OVERNIGHT. WE HAVE KEPT THE BEST CHANCE FOR STORMS ACROSS THE RUSSELL AND SALINA TAF SITES FOR NOW. THE THUNDERSTORMS MAY GO AS FAR SOUTHEAST AS HUTCHINSON TOWARDS 10Z...BUT WE MAY JUST PLAY THE VICINITY ROUTE FOR NOW. MVFR CEILINGS WILL GENERALLY BE THE RULE OVERNIGHT...EXCEPT FOR RUSSELL WHERE THEY MAY BECOME VFR. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 59 72 53 / 50 70 60 10 HUTCHINSON 79 54 72 51 / 80 80 50 10 NEWTON 80 56 72 52 / 70 80 60 10 ELDORADO 82 57 72 52 / 30 70 70 10 WINFIELD-KWLD 82 59 73 56 / 20 70 70 20 RUSSELL 71 50 69 50 / 70 80 20 10 GREAT BEND 72 51 70 51 / 80 80 20 10 SALINA 76 53 72 51 / 80 80 50 10 MCPHERSON 79 53 72 51 / 80 80 50 10 COFFEYVILLE 82 63 76 58 / 20 30 70 20 CHANUTE 82 61 74 55 / 20 40 70 20 IOLA 82 60 74 54 / 30 40 70 10 PARSONS-KPPF 82 62 75 57 / 20 40 70 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING FOR KSZ032-033-047>052-067-068-082-083. &&
Hazardous weather outlook, May 23, 12:53 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 1253 PM CDT WED MAY 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1253 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT FOR A PORTION OF SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF A LINE FROM HUTCHINSON TO ANTHONY. WITHIN THIS MODERATE RISK AREA...THERE WILL BE A CHANCE FOR SUPERCELL TYPE THUNDERSTORMS...INCLUDING A STRONG TORNADO...VERY LARGE HAIL TO BASEBALL SIZE...AND STRAIGHT-LINE WINDS TO 80 MPH. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MUCH OF THE REMAINDER OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO TONIGHT. LARGE HAIL...DAMAGING WINDS AND A BRIEF TORNADO ARE POSSIBLE. OVERNIGHT...WIDESPREAD THUNDERSTORM ACTIVITY IS ANTICIPATED PARTICULARLY IN CENTRAL KANSAS WHERE TORRENTIAL RAINFALL AND FLASH FLOODING WILL BECOME A POSSIBILITY. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO SOUTHEAST KANSAS BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON. SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA OVER THE HOLIDAY WEEKEND. HOWEVER IT IS TOO EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC...RETRANSMISSION ONLY WITH NO CORRECTIONS.
In the hours before
Local storm report, May 23, 1:15 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL PLEVNA 37.97N 98.31W
05/23/2007 E1.50 INCH RENO KS TRAINED SPOTTER
&&
CWHSpecial weather statement, May 23, 1:40 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 140 PM CDT WED MAY 23 2007 KSZ051-231915- MCPHERSON- 140 PM CDT WED MAY 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN MCPHERSON COUNTY... AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WINDOM...OR 8 MILES WEST OF MCPHERSON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, May 23, 2:03 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 203 PM CDT WED MAY 23 2007 KSZ049>051-231930- MCPHERSON-RICE-SALINE- 203 PM CDT WED MAY 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON...RICE AND SALINE COUNTIES... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS FROM NEAR LINDSBORG TO SOUTHEASTERN RICE COUNTY. THESE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THESE STORMS BOWMAN
Local storm report, May 23, 2:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL CUNNINGHAM 37.64N 98.43W
05/23/2007 E1.00 INCH KINGMAN KS LAW ENFORCEMENT
&&
CWHLocal storm report, May 23, 2:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
240 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 6 NNW INMAN 38.31N 97.82W
05/23/2007 E0.50 INCH MCPHERSON KS PUBLIC
&&
CWHLocal storm report, May 23, 2:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 9 NNE MCPHERSON 38.49N 97.60W
05/23/2007 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
LARGE TREE LIMBS DOWN WITH ESTIMATED WIND GUSTS AROUND 60
MPH.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 53 min |
| May 22, 11:46 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| May 22, 11:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 46 min |
| May 23, 12:39 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 66 min |
| May 23, 3:08 AM CDT | Flash Flood Watch | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more | 25 hr |
| May 23, 12:08 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 67 min |
| May 23, 1:07 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 53 min |
| May 23, 1:57 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 63 min |
| May 23, 2:14 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 46 min |
| May 23, 2:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| May 23, 2:51 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 69 min |
| May 23, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 65 min |
| May 23, 3:42 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 23, 4:11 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 64 min |
| May 23, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| May 23, 4:55 PM CDT | Flash Flood Warning | ICT | Reno | 6 hr |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 27 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 62 min |
| May 23, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 30 min |
| May 23, 6:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno, Rice | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.